The makers of Nurofen have been fined over $1million in New Zealand for misleading claims.
The claims were around the marketing of Nurofen Migraine Pain, Nurofen Tension Headache, Nurofen Period Pain and Nurofen Back Pain.
The Commerce Commission alleged people paid up to an extra $7 a packet believing these products were tailored to a particular pain in a particular part of the body.
In fact, each product contained exactly the same active ingredient, 342 mg ibuprofen lysine, and all worked identically.
Commerce Commission chairman Dr Mark Berry said the packaging of these products and the company website gave consumers the impression the products were targeted to relieve a specific kind of pain.
The company was also prosecuted in Australia.